Alert archive / North Carolina / Freeze Warnings in 2017
Freeze Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Mar 22, 2017, 3:06 PM EDT. It took effect at Mar 23, 2017, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2017, 3:06 PM EDT (19:06 UTC)
- In effect from
- Mar 23, 2017, 3:00 AM EDT
- Expired
- Mar 23, 2017, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
450 WWUS72 KMHX 221906 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 306 PM EDT Wed Mar 22 2017 ...WIND ADVISORY FOR OUTER BANKS UNTIL 7 PM EDT... ...FREEZE WARNING FOR INLAND PORTIONS OF ONSLOW AND CARTERET COUNTIES LATE TONIGHT... .Strong north-northeast winds along the Outer Banks will diminish this evening. cold high pressure moving in from the northwest will allow temperatures to drop to around 30 degrees for inland portions of carteret and onslow counties late tonight. NCZ095-098-230715- /O.UPG.KMHX.FZ.A.0001.170323T0700Z-170323T1300Z/ /O.NEW.KMHX.FZ.W.0004.170323T0700Z-170323T1300Z/ Carteret-Onslow- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro, and North Topsail Beach 306 PM EDT Wed Mar 22 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... The National Weather Service in Newport/Morehead City has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EDT Thursday. * Temperatures...around 30 inland. * TIMING...Late tonight through early Thursday morning. * IMPACTS...Cold temperatures could damage sensitive plants if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NCZ103-104-222300- /O.CON.KMHX.WI.Y.0003.000000T0000Z-170322T2300Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 306 PM EDT Wed Mar 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * Winds...North 25 to 30 mph with gusts up to 40 mph. * TIMING...through early evening. * IMPACTS...Strong winds can blow around loose objects and could blow down some tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
682 WWUS72 KMHX 230628 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 228 AM EDT Thu Mar 23 2017 ......FREEZE WARNING FOR INLAND PORTIONS OF ONSLOW AND CARTERET COUNTIES early this morning... .Cold high pressure moving in from the northwest will allow temperatures to drop to the lower 30s for inland portions of Carteret and Onslow counties early this morning. NCZ095-098-231300- /O.CON.KMHX.FZ.W.0004.170323T0700Z-170323T1300Z/ Carteret-Onslow- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro, and North Topsail Beach 228 AM EDT Thu Mar 23 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...In the low 30s. * TIMING...Early this morning. * IMPACTS...Cold temperatures could damage sensitive plants if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Mar 22, 2:45 PM EDT, 21 minutes earlier.
Area forecast discussion, Mar 22, 2:45 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
245 PM EDT Wed Mar 22 2017
.SYNOPSIS...
Low pressure will continue moving offshore this afternoon. High
pressure will build in from the northwest tonight and Thursday
then slide offshore Friday. The high will remain offshore
through the weekend with the next frontal system approaching the
middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1120 AM Wednesday...minor update for sky cover and temp
trends. Low pressure and front have moved offshore with last of
shower activity just moving off of Outer Banks. Thicker SCU has
been slow to clear but is thinning per latest VIS satellite
trends. However some thicker cirrus is spreading in from west,
thus have adjusted sky cover for partly cloudy most of afternoon
and becoming mostly clear early evening. Temps are a bit tricky
as well with inland and southern sections likely warming to
around 60 quickly with some insolation while strong surge of
cold air advection will likely drop northern Outer Banks into
40s.
Stronger NNE winds have been slightly delayed but now spreading
south along Outer Banks and no change to wind advisory there.
/Previous discussion/
As of 645 AM Wed...Well defined short wave that produced the
numerous shra and elevated storms overnight is near cst and will
be sliding offshore next cpl hours taking lingering precip with
it. Expect clouds to grad clr later this morn from NW to SE
with msunny skies this aftn. Big story today wl be gusty N winds
between grad deepening low pres sliding offshore and strong
high pres building in from the NW. Expect gusts 20 to 30 mph
inland and 30 to 40 mph cst and will cont wind advisory for OBX.
Increasing CAA will offset the expected sunshine later today
with highs ranging from lower 50s NE to lower 60s SW.
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
As of 245 AM Wed...Clear skies and grad diminishing winds as
high pres builds closer. Lows will drop into the upr 20s to
lower 30s inland with mainly mid/upr 30s beaches. Will issue a
freeze watch for inland portions of Onslow/Carteret counties
were growing season has officially started. Highs Thursday
will be in the low to mid 50s well inland and southern areas
but remain in the mid to upper 40s NE sections and the OBX.
Brisk northerly winds will continue Thursday and wind chills
will keep it feeling more like the mid 30s to mid 40s across
much of the area through the morning hours.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 245 PM Wednesday...Above normal temperatures expected
this weekend into early next week. A frontal system will
approach from the west late in the weekend bringing an increased
chance of showers that will continue into the first part of
next week.
Thursday night through Friday night...Cold again Thu night/Fri
morning with temperatures near/a few degrees below freezing
inland and 35 to 40 along the coast. The high moves offshore
Fri bringing moderating temperatures as S/SW flow develops.
Highs Fri in the low 60s along the coast, and mid to upper 60s
inland. Lows Fri night in upper 40s to lower 50s.
Saturday through Wednesday...High pressure will remain anchored
offshore Sat into early next week...with above normal temperatures
expected as warm moist S/SW flow continues across the region.
Low level thickness values support highs 65-70 degrees along the
Outer Banks, and upper 60s to upper 70s inland. Overnight lows
in the 50s.
Models continue to trend drier this weekend into early next week.
Though could see scattered shower/isolated tstm Sunday
afternoon/evening into Monday as a weak shortwave moves through
the Carolinas...with best chances remaining west of the coastal
plain. A vertically stacked low pressure system is forecast to
track across the Ohio River Valley Sun, then gradually weaken as
it moves off the Mid-Atlantic coast Mon. Uncertainty continues
with this system, but the ECMWF and WPC are trending towards the
GFS, which keeps the associated front and best forcing N/W of
the area. Latest guidance now shows stronger system moving
through the Mid- Atlantic Tuesday night, pushing a cold front
through ENC Wed. Will continue 20 to 30 pops Sun through
Tue...though right now the best chance looks like Tue and Tue
night. Will also keep thunder mention into Tue with marginal
instability and shear.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Short Term /Through Thursday/...
As of 110 PM Wed...VFR conditions have returned to all TAF
sites except ISO where MVFR ceilings are hanging on. Expect ISO
to become VFR shortly as clouds continue to clear the area.
Skies will totally clear later this evening and remain clear
overnight. Winds are generally 10 to 15 knots out of the North,
but are gusting 20 to 25 knots. Overnight, winds slack off some
but remain around 10 knots, and this combined with an influx of
dry air, will inhibit any fog formation overnight.
Long Term /Thursday night through Monday/...
As of 245 PM Wed...Predominant VFR conditions expected Thursday
through Sunday...though cannot rule out patchy early morning
fog. Periods of sub-VFR conditions possible Sunday and Monday as
a frontal system approaches the region with scattered showers
developing.
&&
.MARINE...
Short Term.../through Thursday/...
As of 1130 AM Wednesday...Stronger NNE wind surge has been
slightly delayed but arrived past hour northern waters with
gusts to around 30 knots, and expected to push south through
afternoon and no changes to SCA/Gales.
Prev disc...Strong NNE winds of 25 to 35 kts with gusts to 45
kts will develop this morn and cont thru the day as low pres
slides offshore. Will cont with Gale warning for Pamlico Sound
and central and srn waters and have added nrn wtrs to gales as
well. SCA will be up for the remaining sounds and rivers. The
strong winds will lead to seas reaching 8 to 10 ft offshore.
Winds will grad diminish tonight as high pres builds closer with
speeds 15 to 25 kts by late tonight. Seas will only slowly
subside to 6 to 8 feet. Gusty northerly winds will continue to
diminish Thursday to around 10-20 kt by afternoon...with seas
gradually subsiding below 6 feet by late Thu afternoon and early
evening.
Long Term /Thursday night through Monday/...
As of 245 PM Wed...E/NE winds 10-15kt Thu night with seas 2-4
feet. High pressure will shift off the coast Friday and Friday
night, with southerly flow developing by Fri afternoon. S/SW
winds generally 5-15 kt expected Fri night through Monday, ahead
of approaching frontal system. Seas this weekend into early
next week 2-4 feet, with some 5 feet on the outer waters south
of Oregon Inlet Monday.
&&
.TIDES/COASTAL FLOODING...
As of 245 AM Wed...The strong NNE winds will lead to breaking
waves near 8 ft for the beaches north of Cape Hatteras later
today into this evening so put up a high surf advisory for
these areas.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 7 PM EDT this evening for NCZ103-104.
High Surf Advisory until midnight EDT tonight for NCZ103.
Freeze Watch from late tonight through Thursday morning for
NCZ095-098.
MARINE...Small Craft Advisory until 6 PM EDT this evening for AMZ136-
137.
Gale Warning until 8 PM EDT this evening for AMZ135.
Small Craft Advisory until 2 AM EDT Thursday for AMZ130-131.
Gale Warning until 9 PM EDT this evening for AMZ152-154-156-
158.
Gale Warning until 7 PM EDT this evening for AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...RSB/CQD
AVIATION...SGK/CQD
MARINE...RF/JBM/CQD
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 22, 3:13 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 313 AM EDT Wed Mar 22 2017 NCZ029-044>047-079>081-090>094-230715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 313 AM EDT Wed Mar 22 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-230715- Outer Banks Dare- 313 AM EDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-230715- Outer Banks Hyde- 313 AM EDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-230715- Carteret-Onslow- 313 AM EDT Wed Mar 22 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 12:53 AM EDT | Wind Advisory | MHX | 18 hr | |
| Mar 22, 12:55 AM EDT | Special Weather Statement | MHX | Pitt | 35 min |
| Mar 22, 3:10 AM EDT | High Surf Advisory | MHX | 21 hr | |
| Mar 22, 3:12 AM EDT | Freeze Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 5 more | 233 days |
Nearby
Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.